MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS .IMPRESS®.BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS .IMPRESS®.BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 59038UAC
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A lot number has been provided and a review of the manufacturing history record is in progress.A follow-up report will be submitted once the evaluation is complete.
 
Event or Problem Description
The customer alleges that during a uterine artery embolization angiogram, the catheter tip detached.The physician had acquired ipsilateral retrograde femoral artery access and had negotiated the patient's contralateral ilio-femoral conduit with a 5f guide catheter and guide wire under fluoroscopy guidance.During a small injection of contrast, identifying the actual location of the catheter tip within the patient's anatomy unexpectedly confirmed that the catheter tip detached within the patient's arterial vascular system.The physician attempted to use a vascular snare device to successfully externalize the foreign body as it fragmented again into three additional pieces that further migrated within the patient's periphery.The foreign bodies had migrated to the patient's femoral, popliteal, and anterior tibial arteries.Medical intervention was necessary to remove the foreign bodies from within the patient's contralateral vascular system.The patient tolerated the procedure well with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.A photograph was provided by the account.The complaint is confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and one similar complaint for this lot number was identified.

Brand Name
.IMPRESS®.BRAIDED CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
12701 kingston ave
richmond VA 23836
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key16135284
Report Number3010665433-2023-00006
Device Sequence Number17846717
Product Code DQO
UDI-Device Identifier00884450109373
UDI-Public884450109373
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Catalogue Number59038UAC
Device Lot NumberE2116874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDWIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown